In a public notice, the National Agency for Food and Drugs Administration and Control (NAFDAC) has alerted the public to a safety recall initiated by the United Arab Emirates Ministry of Health and Prevention (MOHAP) in Abu Dhabi.
The recall concerns Growlyn Drops 50ml, a dietary supplement manufactured by Aeon Formulations Pvt. Ltd., India.
The MOHAP Quality Control Laboratory conducted a laboratory analysis of the product, revealing that Ethylene Glycol (EG) and Diethylene Glycol (DEG) levels exceeded the required amount.
Growlyn Drops, designed to boost immunity and promote healthy growth and development in babies, pose a serious risk, due to the toxic nature of these substances.
|Product name||Growlyn drops 50ml|
|Product manufacturer||Aeon Formulations Pvt Ltd, India|
|Batch No.:||ADGR 2201|
|Manufacturing date||March 2022|
What you should know
Diethylene glycol and ethylene glycol, when consumed, can be toxic and potentially fatal. Adverse effects include abdominal pain, vomiting, diarrhea, inability to pass urine, headache, altered mental state, and acute kidney injury leading to potential fatality.
Although not present in the NAFDAC database, caution is advised for importers, distributors, retailers, and consumers.
Vigilance within the supply chain is crucial to prevent the importation, distribution, sale, and use of substandard (contaminated) syrups.
All medical products should be sourced from authorized/licensed suppliers, and their authenticity and physical condition carefully verified.
Anyone in possession of Growlyn Drops 50ml is urged to discontinue the sale or use and promptly submit stock to the nearest NAFDAC office.
Importantly, if the product has been used on a baby, or if any adverse reaction or event is observed, seeking immediate medical advice from a qualified healthcare professional is paramount.
Healthcare professionals and consumers are encouraged to report any suspicions of substandard and falsified medicines to the nearest NAFDAC office, or contact NAFDAC on 08001623322, or via email: firstname.lastname@example.org.
Reporting adverse events or side effects related to medicinal product use is crucial and can be done through the NAFDAC website, the Med-safety application, or via email at email@example.com.
NAFDAC emphasizes the importance of collective vigilance and prompt reporting to safeguard public health and prevent the circulation of potentially harmful products in the market.